MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.108368

Медицинская библиотека · Cureus · 2026

Excessive Sedation and Catatonia-Like Presentation From Risperidone-Valproate Interaction: A Case Report.

Lee Da Young, Canova Teresa, Kashfi Kebria, Ojeda Jessica V, Canova Celia M, Shaikh Rukhsar

Клинический случайСтатьяПеревод в очереди

Аннотация

Sedation is a known adverse effect of risperidone, but catatonia-like immobility potentiated by valproate is rarely reported. A 23-year-old woman with bipolar disorder, admitted for acute psychosis, was treated with risperidone titrated to 3 mg twice daily alongside valproate. She developed escalating somnolence, immobility, refusal of food, and tremors. Laboratory evaluation revealed a supratherapeutic valproate level (125 µg/mL); medical workup and a lorazepam challenge were unrevealing. Discontinuation of risperidone with substitution with olanzapine resulted in rapid and complete recovery within 24 hours. This case highlights the risk of severe catatonia-like sedation from a risperidone-valproate interaction. It underscores the importance of recognizing medication-induced causes of catatonia-like presentations to enable timely intervention.

Для цитирования: Lee Da Young, Canova Teresa, Kashfi Kebria, Ojeda Jessica V, Canova Celia M, Shaikh Rukhsar. Excessive Sedation and Catatonia-Like Presentation From Risperidone-Valproate Interaction: A Case Report.. Cureus. 2026. DOI: 10.7759/cureus.108368.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.